Article Text

other Versions

PDF
Letter
Corneal response to Canakinumab in Cryopyrin associated periodic fever syndrome
  1. M Tsatsos1,
  2. P N Hawkin2,
  3. P Hossain1,3
  1. 1Southampton Eye Unit, Southampton University Hospitals NHS Trust, Southampton, UK
  2. 2Division of Medicine, National Amyloidosis Centre, UCL Medical School, Royal Free Hospital, London, UK
  3. 3Division of Infection, Inflammation and Immunity, Faculty of Medicine, University of Southampton, Southampton, UK
  1. Correspondence to M Tsatsos, Southampton Eye Unit, University of Southampton, MP104, Southampton General Hospital, Tremona Road, Southampton SO16 6YD, UK; michaeltsatsos{at}hotmail.com

Statistics from Altmetric.com

We describe the cases of a 15-year-old girl and her father. She first presented at the age of 9 to Southampton University Hospital Ophthalmology department with recurrent attacks of iritis and corneal infiltrate denser in the left eye compared to the right (figure 1). Her past medical history suggested that her condition started in the neonatal period when her immunisations were missed as she developed a rash at 8 weeks. She regularly experienced rashes and high fevers with some episodes requiring hospital admission.

Figure 1

Before the initiation of canakinumab treatment.

At the ocular inflammatory stage of her condition, rheumatological assessment revealed tenderness in her feet, ankles and knees, and combined with the ophthalmic presentation, a diagnosis of juvenile idiopathic arthritis was made. MRI and ultrasound scans showed no evidence of synovitis. The severity of her arthritis was related to the exacerbations of her ocular features. The patient's inflammatory markers were all negative. She was managed with NSAIDS (naproxen) with mild relief.

Since the age …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.